MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE

ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE
Model Number 360-1080-03
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
(b)(6) stated the device did not collect adequate samples and caused temporary patient bleed that was resolved.A co-ax was used in the case.
 
Additional Manufacturer Narrative
A review of the dhrs of the top level and sublots as well as the inspection records was conducted, and no deviations or non-conformances were found relating to this issue.One opened sample was returned from the customer for review.A visual inspection was performed on the returned product, and it was found that the pincer was flattened, inhibiting it from properly obtaining a sample.The complaint is confirmed.There are stringent computer and photographic inspections that ensure the pincer is not deformed during the manufacturing process and has the proper radius.When the device is cocked, the pincer comes out of its window and becomes exposed to the tissues and structures present during the operation.Without the use of a proper sized coaxial needle, such as the inner diameter being too small, the pincer can be pushed flat.It is also possible that the needle set was inserted into tissue that was too hard for the sensitive pincer, pushing it flat.Additionally, the exact conditions of the biopsy performed in the user environment is not known.If the device is fired into either very fatty or some sort of calcified tissue, then it is possible for the needle set components to bend out of shape and the pincer to have a failure when collecting a sample and resulting in an incomplete or no sample defect.Since the most likely cause for the damaged needles is related to an event within the user's environment and not a manufacturing issue, no corrective action can be implemented at this time.
 
Event or Problem Description

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key16761490
Report Number0001625425-2023-01028
Device Sequence Number6034323
Product Code KNW
UDI-Device Identifier00886333224012
UDI-Public00886333224012
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model Number360-1080-03
Device Catalogue Number360-1080-03
Device Lot Number11466568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown